Follow
Share

She is not in pain. She seems to be always agitated and paranoid. She worries about everything. I also think she is having separation anxiety. I have to be in front of her all the time. It's driving me crazy. Anybody else have this to deal with on top of everything else????

This question has been closed for answers. Ask a New Question.
MYPETUNIA615, crying could also be a side effect to whatever medicine she is taking.

I remember decades ago trying out a new antihistamine that my primary doctor had recommended. Three days later I could stop crying. The doctor had me try another family of antihistamines and the crying stopped.

Just food for thought.
Helpful Answer (2)
Report

Hello,
I am so sorry that you are dealing with this, it is frustrating and heartbreaking at the same time. I agree with Sunnygirl1, it is likely the changes to her brain are causing this emotional upset. An antidepressant may help.
Dementia is a real nightmare for some people and it sounds as if it is tormenting your mother. Discuss anti-anxiety meds with her doctor. The doctor may tell you about how they are not recommended for the very old and frail because they stay active in their systems many times more than in a younger person. And the doctor may say your mother will be sleepy, or sedated.
My response would be, OK, sounds better than her being emotionally distraught all day.
Naturally, the goal is never to over-sedate someone, but at 94 years old she is being tormented by her dementia and it is not humane. She doesn't have obligations that she needs to fulfill, so if medication can ease her upset, please advocate for it.
I cared for my mother in her 90's and it can be an emotional drain. Please reach out for support at any time, feel free to private message if you would like.
I wish you well,
Margaret
Helpful Answer (1)
Report

I'd discuss it with her doctor. Emotional pain is just as real as physical pain, imo.

It's my understanding that the changes in the brain, that are caused by the dementia, may affect the parts that deal with with emotion and mood. So, they may have all kinds of feelings and emotions that seem to be inexplicable.

My LO used to be very anxious, worried and upset. She worried over everything and was inconsolable. Daily medication for anxiety and depression really helped her. She became quite content and yet stayed alert too. It was like a miracle.

OF course, everyone is different, but, I'd ask the doctor about what can be done. I'd treat emotional distress as seriously as physical pain.
Helpful Answer (4)
Report

This question has been closed for answers. Ask a New Question.